MAUDE Adverse Event Report: SYNTHES GMBH . CROSS PINNED HEX SCREWDRIVER . SHAFT/QC; SCREWDRIVERS

SYNTHES GMBH . CROSS PINNED HEX SCREWDRIVER . SHAFT/QC; SCREWDRIVERS
Catalog Number 03.614.039
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the surgeon was not able to connect the screwdriver to a screw.Also, ratchet movement on the ratchet handle became awkward.The surgery completed with 30 minutes delay.The patient outcome was unknown.Concomitant device reported: unknown screw (part# unknown; lot# unknown; quantity: 1).This complaint involves (3) devices.This report is for (1) cross pinned hex screwdriver shaft/qc.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part: 03.614.039 synthes lot: 5892649 supplier lot: is10061 release to warehouse date: october 03, 2008 supplier: isimac machine company no nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that hexagonal screwdriver shaft cross pinned have slight scratches on the devices and no other issues were identified.The dimensional inspection was not performed for hexagonal screwdriver shaft cross pinned due to alleged complaint condition.The functional test was performed with the received mating device hold-sl the device was able to assemble and functioning as intended.The observed unable to assemble condition of the components is not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for hexagonal screwdriver shaft cross.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.*********************************************** drawing/specifications reviewed the following drawing reflecting the current and manufacture revision was reviewed: -2.4mm hex insertion screw driver shaft assy device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5 d9 g1.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).

Brand Name
. CROSS PINNED HEX SCREWDRIVER . SHAFT/QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11867125
Report Number8030965-2021-04154
Device Sequence Number14383905
Product Code HXX
UDI-Device Identifier07611819310612
UDI-Public07611819310612
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.039
Device Lot NumberIS10061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE W/RATCHET WRENCH F/QC SM; HOLD-SL; UNK - SCREWS